Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Post-operative Nausea
    avatar
    Anon_132656 posted:
    Since I first had anesthesia with my wisdom teeth being removed as a teen, I have had post-anesthetic nausea, EVERY single time. Back surgery, hysterectomy, even after a colonoscopy. Like others stated, it's awful. Imagine vomiting with fresh sutures in your back, and after a hysterectomy - horrifying! Like advised, I spoke to the anesthesiologist - didn't matter - still puked my guts out for hours afterward. I also was told by one surgeon, "it's not the anesthetic, it's "anxiety" - BULL! I have one daughter who has the same problem, the other daughter - no problems at all (like my husband). There has got to be some better protocol of meds to truly help with this issue some people like us have??
    Reply
     
    avatar
    annette030 responded:
    Part of my pre-operative care was a RX drug for nausea, the doctor gave me several rectal suppositories. Many years ago my son got the same thing for his post op nausea. These RXs were given to both of us before surgery, me by my surgeon (in Oregon) and my son by his anesthesiologist (in Calif.). Phenergan was the name of the drug both times. Old, cheap, and easy. My son used his after one surgery, but not the other, I filled mine, but never needed it.

    I had vomiting after getting IV morphine when I had surgery once, but we knew it was the morphine, the nurse gave it slower and I did much better.

    Who cares what causes the nausea, drugs or anxiety, fix it.

    Take care, Annette
     
    avatar
    mobo79 replied to annette030's response:
    I was also given pre-operative nausea drugs but they didn't work. I have never been offered the suppositories, but will definitely ask next time (hoping any next times are a long way off). I have never had morphine so it's not that. Thanks for the "pearl"....
     
    avatar
    annette030 replied to mobo79's response:
    In our cases, pre-operative just means we were given the RXs for the meds ahead of time. We were instructed to use them as needed after the surgery if we had nausea.

    My son was five years old when he had his first surgery, he had a second surgery when he was nine and just told the anesthesiologist to give "mom the RX for the gross medicine she sticks in my butt for throwing up". What a way with words, and at such a young age....

    It is terrible being an RN with such a smart kid.

    Take care, Annette


    Featuring Experts

    Peter Abaci, MD , is certified in anesthesia and pain management by the American Board of Anesthesiology. Dr. Abaci received his undergraduate educat...More

    Helpful Tips

    neck/skull pain
    I have exactly the same pain problem from the sound of it. Does it feel like a hot slicing pain in the neck and an irritated nerve running ... More
    Was this Helpful?
    0 of 2 found this helpful

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.